MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48373
Medical Device Problem Codes Difficult to Remove (1528); Structural Problem (2506); Device Tipped Over (2589); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Perforation of Vessels (2135); Anxiety (2328); Foreign Body In Patient (2687); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It is alleged that "patient received a cook celect filter.Patient is alleging fracture.Hospital and medical records have not been provided.".
 
Additional Manufacturer Narrative
(b)(6).Occupation: non-healthcare professional.Investigation: filter fracture has been reported and may be either symptomatic or asymptomatic.Fracture of a filter leg may be due to repetitive motion on a filter leg in an unusual, stressed position, such as a filter leg penetrating/perforating the ivc; or a filter leg being caught in a side branch (e.G., a renal vein).Other potential causes of filter fracture may include excessive force or manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Retrieval of a fractured filter or filter fragments (including embolized fragments) using endovascular techniques has been reported.Potential adverse events that may occur include, but are not limited to, the following: filter fracture, filter or filter fragment embolization, trauma to adjacent structures.This report includes information known at this time.A follow up report will be submitted should additional information become available.
 
Additional Manufacturer Narrative
Investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: vena cava (vc) perforation, unable to be retrieved.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications).For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.The filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.Catalog and lot number are unknown, however, the alleged celect is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2010.The patient's filter fractured.Multiple struts of the filter perforated through his ivc as well.As a result, the patient underwent a complicated surgical procedure.However, the physician was unable to retrieve the filter its entirety, leaving two struts in patient's body.
 
Additional Manufacturer Narrative
Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: tilt.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Catalog and lot numbers are unknown, however, the alleged celect is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient allegedly received the celect filter via the right femoral vein.Per the successful ivc filter retrieval: "findings: no ivc thrombus/anomaly.Successful retrieval of celect.Two legs remain.They were well demonstrated on recent ct to be fractured and penetrated beyond ivc lumen"."impression: tilted and fractured ivc filter status post successful removal with forceps.2 fracture fragments in the retroperitoneum as demonstrated on recent ct are extravascular and cannot be retrieved".
 
Event or Problem Description
Patient allegedly received the celect filter after a motor vehicle accident (mva).Patient is alleging vena cava perforation, fracture and complex removal procedure.Patient further alleges experiencing anxiety and fear due to two filter fragments that remain in the body and limited physical activity.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a4, b5, b6, b7, d1, d4, g4, h4, h6.Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: fracture, vena cava (vc) perforation, unable to be retrieved, tilt, anxiety, fear, limited physical activity.Filter fracture has been reported and may be either symptomatic or asymptomatic.Fracture of a filter leg may be due to repetitive motion on a filter leg in an unusual, stressed position, such as a filter leg penetrating/perforating the ivc; or a filter leg being caught in a side branch (e.G., a renal vein).Other potential causes of filter fracture may include excessive force or manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Retrieval of a fractured filter or filter fragments (including embolized fragments) using endovascular techniques has been reported.Potential adverse events that may occur include, but are not limited to, the following: filter fracture, filter or filter fragment embolization, trauma to adjacent structures.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications).The filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported anxiety, fear, and limited physical activity are directly related to the filter and unable to identify a corresponding failure mode at this point in time.(b)(4) devices in lot.One other complaint has been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key14444166
Report Number3002808486-2022-00434
Device Sequence Number6354274
Product Code DTK
UDI-Device Identifier00827002483736
UDI-Public(01)00827002483736(17)120323(10)E2553926
Combination Product (Y/N)N
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2012
Device Model NumberG48373
Device Catalogue NumberIGTCFS-65-FEM-CELECT-PERM
Device Lot NumberE2553926
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer12/14/2022
03/01/2023
04/25/2023
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date01/03/2023
03/21/2023
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient Weight117 KG